MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24696
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Advance (2920); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon was entrapped on the wire.The 70% stenosed target lesion was located in the mildly tortuous and mildly calcified anterior tibial artery.A 2.0mm x 100mm x 150cm coyote balloon catheter and a 0.014 fathom guidewire were selected use in a below-the-knee percutaneous transluminal angioplasty procedure (pta).During the procedure, the coyote balloon catheter was advanced over the fathom guidewire.However, resistance was felt just below the knee joint and the coyote balloon catheter could not advance further.Removal was attempted but the balloon became entrapped on the fathom guidewire.The balloon catheter and guidewire were removed together.The physician observed that the tip of the balloon was damaged.The procedure was completed with another pta balloon and guidewire.No complications were reported, and the patient was okay.
 
Additional Manufacturer Narrative
Device eval by mfr: the device was returned and analysis was completed.The returned product consisted of a coyote balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed buckling to the guidewire lumen 6.5cm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18595525
Report Number2124215-2024-03361
Device Sequence Number12477126
Product Code DQY
UDI-Device Identifier08714729796787
UDI-Public08714729796787
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2026
Device Model Number24696
Device Catalogue Number24696
Device Lot Number0031616180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown